NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 4, 11:25 AM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 4, 11:25 AM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
1225 PM EDT Thu Jun 4 2020
.UPDATE...
Issued at 1225 PM EDT THU JUN 4 2020
Precip develop an hour or two faster than was expected in our
southern counties, and the forecast was updated for this.
Sky cover through this evening has also been updated based on obs
and 12Z model runs.
UPDATE Issued at 700 AM EDT THU JUN 4 2020
Just a quick update to the grids with this update to fine tune the
sky cover, T, and Td grids per the latest obs and trends. These
updates have been sent to the NDFD and web servers.
&&
.SHORT TERM...(Today through Friday)
Issued at 430 AM EDT THU JUN 4 2020
08z sfc analysis shows eastern Kentucky in the midst of general low
pressure. However, the main boundary associated with this is well
to the north of Kentucky where it has been spawning batches of
thunderstorms. These storms, in turn, have sent high clouds
drifting and thinning into eastern Kentucky this night. In the
mostly clear skies prior to the clouds arriving temperatures fell
faster in the valleys and have since opened up a near 10 degree
ridge to valley temperature spread. Dewpoints, meanwhile, are
mainly in the mid 60s as the winds are light and variable in this
weak pressure pattern. The arrival of the clouds, and general mild
temperatures, should again keep the fog from becoming too thick
in the valleys through sunrise.
The models seem to be getting into better agreement aloft, with
these latest runs, through the short term portion of the
forecast. They all depict a gradually strengthening trough
over the Ohio Valley today and tonight as mid level energy does a
bit better pushing south into our area than we saw on Wednesday.
These lower heights and more activity aloft will stay in place for
eastern Kentucky through Friday evening. Given the narrowing
model spread have again favored the blended model guidance from
the NBM with a strong lean on the CAMs and NAM12 details for PoP
and QPF this afternoon through Friday.
Sensible weather will feature warm and humid conditions to end the
work week with instability likely able to kick off showers and
thunderstorms across the area by afternoon. These storms will
mainly go up based on differential heating and then later
downstream outflow boundaries as the main sfc features stay to
the north of the CWA. given the instability, and higher than
normal PW air, some of storms could become strong with heavy rains
and strong gusty winds the main threat. These concerns have been
highlighted in this morning's HWO. The convective activity will
fade out with the loss of instability later this evening. As the
clouds scattered out do anticipate a small ridge to valley
temperature difference to set up along with the potential for
valley fog - in locations that see rain. Friday will be similar to
today with showers and thunderstorms again expected to develop
with pretty good coverage by late afternoon - perhaps favoring
the southeast parts of the CWA more so than those of today.
Used the NBM as the starting point for the grids with only minor
temperature adjustments for terrain early this morning and
tonight. As for PoPs, after taking them down for today last night
have raised them more toward the NAM12 solution this afternoon and
also nudged them down on Friday - bringing both days more in line
with the WPC QPF, as well.
.LONG TERM...(Friday night through Wednesday)
Issued at 336 AM EDT THU JUN 4 2020
Shower and storm coverage will gradually decrease again into
Friday night. A shortwave trough crossing the great lakes will
send a cold front south across the area on Saturday. Some shower
and storm development is anticipated along and ahead of the
boundary on Saturday, but the chances should end from north to
south during the day as the front moves south. The front should be
exiting by 00z Sunday with high pressure building in from the
north. This high pressure will provide dry weather from Saturday
night through Tuesday. While a brief shot of cooler weather will
be seen for Sunday, temperatures will rebound quickly on Monday
as the surface ridge axis shifts to the east. This will send 850mb
temperatures up to around 20C, setting up several very warm days
with highs near 90 on Monday and Tuesday.
Tropical Storm Cristobal will move up into the region by the
middle of next week. The main center of the storm looks to stay to
the west of our area. However, as the system pushes north, it will
send a boundary east across the coal fields by Wednesday,
providing a good chance for showers. Its rather uncertain if
instability will be present with the boundary moving through, so
opted to leave thunder out of the forecast for now. The boundary
looks to be fairly progressive, so its possible dry weather will
return by Thursday.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
ISSUED AT 720 AM EDT THU JUN 4 2020
VFR conditions will generally be the rule through at least the
morning. Chances of convection will increase across the area into
Thursday afternoon so have included VCTS at all TAF sites -
though the timing and placement of any storm is too uncertain for
more details at this time. Winds will average less than 5 kts
through the morning, before increasing to between 5 and 8 kts by
the afternoon - generally out of the southwest. The thunder
chances fall after sunset and winds also drop off to light with
any fog likely confined to the valleys and away from any
terminal.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...HAL
SHORT TERM...GREIF
LONG TERM...KAS
AVIATION...GREIF
Hazardous weather outlook, Jun 4, 2:45 AM EST, 10 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
345 AM EDT Thu Jun 4 2020
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051045-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
345 AM EDT Thu Jun 4 2020
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Today and Tonight.
Thunderstorms are possible today and tonight. Some of the storms
this afternoon and evening could become strong producing heavy
rains and gusty winds.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Thunderstorms are possible at times from Friday through Saturday
evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GREIF/KAS